MAUDE Adverse Event Report: COVIDIEN SURGICAL GIA; STAPLER, SURGICAL

COVIDIEN SURGICAL GIA; STAPLER, SURGICAL
Model Number GIA60MTC
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, the cartridge did not fire.The device was replaced with a new cartridge to resolve the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the loading unit was partially applied.The interlock was engaged.Microscopic inspection noted no knife blade damage.The loading unit was dipped.Functional testing found that the sulu (single use loading unit) was reset and loaded into the test instrument.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results.The knife cut completely and cleanly and the remaining staple line was properly formed.It was reported that the cartridge did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument should not be used on tissue such as liver or spleen where compressibility is such that closure of the instrument would be destructive.Tissue thickness should be carefully evaluated before firing any stapler.If the tissue can not comfortably compress to the specified minimum requirement, or compresses to less than this requirement, the tissue may be too thick or too thin for the selected staple size.Do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible instrument malfunction.The appropriate tissue ranges for safe use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24217581
Report Number1219930-2026-00572
Device Sequence Number12811139
Product Code GAG
UDI-Device Identifier10884521723498
UDI-Public(01)10884521723498(17)300331(10)N5D1703UY(20)01
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K221006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA60MTC
Device Catalogue NumberGIA60MTC
Device Lot NumberN5D1703UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown